Alert archive / Ohio / Flash Flood Warnings in 2003

Flash Flood Warning 27, NWS Wilmington, OH

June 15, 2003Hamilton County, Ohio; Dearborn County, Indiana

NWS Wilmington, OH issued this flash flood warning at Jun 15, 2003, 3:25 PM EDT for Hamilton County, Ohio; Dearborn County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2003, 3:25 PM EDT (19:25 UTC)
Expired
Jun 15, 2003, 6:15 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Dearborn County, IN, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 151928
FFWILN
INC029-OHC061-152215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EDT SUN JUN 15 2003

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEARBORN COUNTY IN INDIANA...
  HAMILTON COUNTY IN OHIO...

* UNTIL 615 PM EDT (515 PM EST)...

* AT 325 PM EDT (225 PM EST) ...RADAR INDICATED VERY HEAVY RAIN OVER
  HAMILTON AND NORTHERN DEARBORN COUNTIES. UP TO 2 INCHES OF RAIN 
  HAD FALLEN SINCE 2 PM EDT (1 PM EST). AN ADDITIONAL 1 TO 2 INCHES 
  CAN BE EXPECTED IN THE WARNED AREA.

* AT 320 PM EDT (220 PM EST)..A SKYWARN SPOTTER REPORTED FLASH 
  FLOODING IN WHITE OAK. A COUPLE OF STREAMS WERE ONE TO TWO FEET 
  OUT OF THEIR BANKS.

* SOME STREAMS THAT MAY BE AFFECTED BY FLASH FLOODING ARE...
  PINHOOK CREEK...
  JAMESON CREEK...
  TANNERS CREEK...
  COOPER RUN...
  BRIARLY CREEK...
  TAYLOR CREEK...
  MILL CREEK...

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  BRIGHT...
  GREENDALE...
  HIDDEN VALLEY...
  CINCINNATI...
  CLEVES...
  DEER PARK...
  FINNEYTOWN...
  HARRISON...
  MOUNT HEALTHY...
  SHARONVILLE...
  SPRINGDALE...
  WYOMING...

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY
BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD
BE ABANDONED QUICKLY.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS
OR WARNINGS.
1 follow-up statement
000 
WGUS71 KILN 152211
FFSILN
INC029-OHC061-152230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT SUN JUN 15 2003

...THE FLASH FLOOD WARNING FOR DEARBORN AND HAMILTON COUNTIES IS
BEING ALLOWED TO EXPIRE...

AT 610 PM EDT (510 PM EST)...RADAR INDICATED THE RAINFALL WAS ENDING 
ACROSS THE WARNED AREA....AND THE THREAT FOR ADDITIONAL FLOODING WAS 
DIMINISHING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO 
EXPIRE.

HOWEVER...HIGH WATER REMAINS ACROSS PARTS OF HAMILTON AND NORTHERN 
DEARBORN COUNTIES. THIS WILL SLOWLY SUBSIDE THROUGH THE EVENING.

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER
SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT
ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 11:04 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 15, 11:04 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION..UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1104 AM EDT SUN JUN 15 2003

WILL EXTEND THE FLOOD WATCH OVERNIGHT...AND KEEP SAME AREAL COVERAGE.

OKAY...SOMEONE YESTERDAY SAID THAT THE MODELS WERE OVERDONE WITH THE
PCPN NORTH OF THE FRONT.  OH....THAT WAS ME.  I MUST HAVE BEEN IN A
DREAM WORLD.  I HAVE SEEN THE ERROR OF MY WAYS AND HAVE FLOPPED 180
DEGREES TO KEEPING CHANCE PCPN IN THRU WEDNESDAY.  ONE EXCEPTION
IS THE EXTREME NORTH...WHICH SHOULD STAY DRY TONIGHT AND TOMORROW.

SURFACE FRONT REMAINS HUNG UP IN NORTHERN KY AND STAYS THERE INTO
WEDNESDAY.  ATMOSPHERE NORTH OF FRONT IS UNSTABLE WITH DEWPOINTS IN
THE UPPER 60S TO LOWER 70S AND PW ARE BETWEEN 1 AND 1.5 INCHES.

WEAK VORTS MOVE EAST ACROSS FA THE NEXT SEVERAL PERIODS.  WITH PCPN
EFFICIENCY OVER 1 WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE FORECAST PERIOD IN THE SOUTH.

UPPER LOW DIVES SE FROM UPPER MISSISSIPPI VALLEY ON TUESDAY.  WILL
INTRODUCE CHANCE OF PCPN IN THE NORTH WITH THIS FEATURE.

WITH ADDITIONAL RAIN HAVE KNOCKED HIGHS DOWN OVER THE NEXT SEVERAL
DAYS.

CLEMISILN OUT SHORTLY.

.ILN...
IN...FLOOD WATCH UNTIL 6 AM MON INZ058>059-066-073>075-Z080.
KY...FLOOD WATCH UNTIL 6 AM MON KYZ089>100.
OH...FLOOD WATCH UNTIL 6 AM MON OHZ060-070-077>079-081>082-088.

SITES
Hazardous weather outlook, Jun 15, 5:15 AM EDT, 10 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
515 AM EDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A STATIONARY FRONT WILL REMAIN ALONG AND NEAR THE OHIO RIVER THROUGH
TONIGHT.  THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND
THUNDERSTORMS.  SINCE THE ATMOSPHERE CONTINUES TO BE VERY MOIST...
THUNDERSTORMS WILL BE CAPABLE OF DROPPING HEAVY RAIN.  AS A
RESULT...RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE
ALONG AND SOUTH OF THE OHIO RIVER.  THE HEAVY RAINFALL...COMBINED
WITH SATURATED SOILS...COULD CAUSE CREEKS...STREAMS AND POOR
DRAINAGE AREAS TO FLOOD QUICKLY IN A SHORT PERIOD OF TIME. PLEASE
SEE CLEFFAILN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 15, 9:42 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
942 AM EDT SUN JUN 15 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 AM    4 W EATON                 OH   FLASH FLOOD
06/15/03   PREBLE                         HIGHWATER ON S.R. 122

0935 AM    4 SW EATON                OH   FLASH FLOOD
06/15/03   PREBLE                         FLOODED ROADS AROUND LAKE
                                          LAKENGREN

0935 AM    5 SW EATON                OH   FLASH FLOOD
06/15/03   PREBLE                         HIGHWATER ON S.R. 732

AR
Local storm report, Jun 15, 11:05 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1105 AM EDT SUN JUN 15 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 AM    6 SW CAMDEN               OH   FLASH FLOOD
06/15/03   PREBLE                         HOUSTON WOODS
                                          ROADS CLOSED DUE TO HIGH
                                          WATER

1050 AM    10 SW EATON               OH   FLASH FLOOD
06/15/03   PREBLE                         S.R. 177 NEAR FAIRHAVEN
                                          CLOSED DUE TO HIGH WATER

1050 AM    CAMDEN                    OH   FLASH FLOOD
06/15/03   PREBLE                         4 FEET OF WATER OVER S. R.
                                          127 JUST NORTH OF CAMDEN

AR
Local storm report, Jun 15, 12:10 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1210 PM EDT SUN JUN 15 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 PM    CAMDEN                    OH   FLASH FLOOD
06/15/03   PREBLE                         RESIDENTS EVACUATED FROM
                                          MOBILE HOMES DUE TO
                                          FLOODING

AR
Local storm report, Jun 15, 12:43 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1243 PM EDT SUN JUN 15 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 PM    WEST COLLEGE CORNER       IN   FLASH FLOOD
06/15/03   UNION                          SEVERAL ROADS CLOSED

1209 PM    2 NE BROOKVILLE           IN   FLASH FLOOD
06/15/03   FRANKLIN                       HIGH WATER SIGNS ON FOX
                                          RUN ROAD

1210 PM    1 S SOMERVILLE            OH   FLASH FLOOD
06/15/03   BUTLER                         SR 127, 177, 744 AND 27
                                          CLOSED DUE TO HIGH WATER

RLG
Local storm report, Jun 15, 2:39 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
239 PM EDT SUN JUN 15 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0216 PM    HANOVER TOWNSHIP          OH   FLASH FLOOD
06/15/03   BUTLER                         SEVERAL ROADS FLOODED

0223 PM    WEST COLLEGE CORNER       IN   FLASH FLOOD
06/15/03   UNION                          SEVERALSTREETS FLOODED

0223 PM    CAMDEN                    OH   FLASH FLOOD
06/15/03   PREBLE                         SR 223 FLOODED

RLG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:40 AM EDTFlash Flood WarningILNPreble95 min
Jun 15, 10:14 AM EDTFlash Flood WarningILNPreble91 min
Jun 15, 10:44 AM EDTFlash Flood WarningILNButler2 hr
Jun 15, 11:45 AM EDTFlash Flood WarningILNPreble90 min
Jun 15, 12:44 PM EDTFlash Flood WarningILNButler3 hr
Jun 15, 11:30 AM EDTFlash Flood WarningILNFranklin60 min

Nearby

Flash Flood Warnings in Ohio, 2003Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.